Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2003, 4:31 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 4:31 PM MDT (22:31 UTC)
- Expired
- Apr 30, 2003, 5:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS55 KBOU 302231
SVRBOU
COC001-005-031-302330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NWS PUEBLO CO
429 PM MDT WED APR 30 2003
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN NORTHEAST COLORADO
ARAPAHOE COUNTY IN NORTHEAST COLORADO
DENVER COUNTY IN NORTHEAST COLORADO
* UNTIL 530 PM MDT
* AT 429 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM WAS OVER EXTREME WEST CENTRAL AURORA...OR ABOUT
7 MILES EAST OF DENVER...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED WILL BE...
DENVER...AURORA AROUND 435 PM MDT
DENVER INTERNATIONAL AIRPORT AROUND 445 PM MDT
AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOS WITH LITTLE OR NO WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.
LAT...LON 3973 10503 3960 10487 3980 10444 3990 10469
3984 10473 3980 10479 3978 10487
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 30, 2:30 PM MDT, 2 hours 1 minute before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 230 PM MDT WED APR 30 2003 CURRENTLY PROVIDING SERVICE BACKUP FOR BOU. PRETTY BUSY WITH SHORT TERM SEVERE WEATHER. CURRENTLY...STRONG THUNDERSTORM ACTIVITY OVER MOUNTAINS AND ALONG THE PALMER DIVIDE. UPPER LOW OVER NORHTWEST US WITH IMPULSES ROTATING AROUND THE LOW ACROSS COLORADO. SURFACE BOUNDARY CUTTING ACROSS NE COLO THIS AFTERNOON WITH COOL AND MOIST AIR ON THE NORTHEAST SIDE AND DRIER AIR TO THE SOUTH. LAPS DATA SHOWING AXIS OF GOOD CAPE ALONG BOUNDARY AND STORMS INTENSIFY AS THE MOVE INTO IT. EXPECT CONVECTIVE ACTIVITY TO CONTINUE TO BE IN VICINITY OF THE BOUNDARY THROUGH THE AFTERNOON AND INTO EVENING. TONIGHT...KEPT LOW POPS IN ALL AREAS AS THOSE WEAK INMPULSES CONTINUE TO RIPPLE ACROSS THE AREA. TIMING IS DIFFICULT WITH THESE THINGS. TOMORROW...IMPULSES CONTINUE TO RIPPLE THROUGH THE FLOW HELPING TO KEEP CONVECTION ACTIVE. ATMOSPHERE DRIES OUT SOME SO KEPT POPS IN THE ISOLATED RANGE. FRIDAY THROUGH WEDNESDAY...NO CHANGES MADE IN THE CURRENT FORECAST. FIRST TROF COMES OUT OF SW US ACROSS COLO ON SUNDAY WITH NORTHWEST FLOW FOR MON AND TUE. LEFT WED DRY AS SHORTWAVE RIDGE MOVES OVER THE AREA. -FORTUNE- .DEN...NONE.
Hazardous weather outlook, Apr 30, 5:52 AM MDT, 10 hours 39 minutes before
COZ030>051-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NWS PUEBLO 552 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/4 INCH IN DIAMETER...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...EACH DAY FROM THURSDAY THROUGH TUESDAY. THE RISK OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. METZE
In the hours before
Local storm report, Apr 30, 10:31 AM MDT, 6 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
945 AM MDT WED APR 30 2003
...PRELIMINARY STORM REPORT FOR APRIL 28-29 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 8 W HENDERSON CO 1.00 INCH HAIL
04/29/03 ADAMS
0443 PM 6 E PARKER CO 0.75 INCH HAIL
04/29/03 DOUGLAS
0450 PM GILCREST CO 0.75 INCH HAIL
04/29/03 WELD
0513 PM 11 W FLAGLER CO 1.75 INCH HAIL
04/29/03 LINCOLN
0515 PM 5 NE ELIZABETH CO 2.00 INCH HAIL
04/29/03 ELBERT
0547 PM HIGHLANDS RANCH CO 0.88 INCH HAIL
04/29/03 DOUGLAS
0545 PM HIGHLANDS RANCH CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0545 PM 1 SW LONE TREE CO 1.00 INCH HAIL
04/29/03 DOUGLAS
0550 PM HIGHLANDS RANCH CO 1.75 INCH HAIL
04/29/03 DOUGLAS
0600 PM 2 N DEERTRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0610 PM 21 N NEW RAYMER CO 0.75 INCH HAIL
04/29/03 WELD
0652 PM 2 NNE DEER TRAIL CO 0.75 INCH HAIL
04/29/03 ARAPAHOE
0700 PM WIGGINS CO 60 MPH TSTM WIND GUST
04/29/03 MORGAN
0700 PM WIGGINS CO 0.88 INCH HAIL
04/29/03 MORGAN
0711 PM 6 S FORT MORGAN CO TORNADO ON GROUND
04/29/03 MORGAN
0830 PM 3 E DEER TRAIL CO 1.00 INCH HAIL
04/29/03 ARAPAHOE
0832 PM ANTON CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0856 PM 2.5 N ARICKAREE SCHOOL CO 1.75 INCH HAIL
04/29/03 WASHINGTON
0858 PM 1 N ARICKAREE SCHOOL CO 1.00 INCH HAIL
04/29/03 WASHINGTON
0902 PM 2.5 N ARICKAREE SCHOOL CO 1.25 INCH HAIL
04/29/03 WASHINGTON
0940 PM 13 S LAST CHANCE CO 1.00 INCH HAIL
04/29/03 LINCOLN
0608 PM 1 E WIGGINS C0 1.00 INCH HAIL
04/28/03 MORGAN
0612 PM WIGGINS CO 1.00 INCH HAIL
04/28/03 MORGAN
0725 PM 12 SE PROSPECT VALLEY CO 1.00 INCH HAIL
04/28/03 ADAMS
0815 PM ENGLEWOOD CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0825 PM GREENWOOD VILLAGE CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0829 PM SE AURORA CO 1.50 INCH HAIL
04/28/03 ARAPAHOE
0840 PM CENTENNIAL CO 0.88 INCH HAIL
04/28/03 ARAPAHOE
0840 PM 2 E CENTENNIAL CO 1.75 INCH HAIL
04/28/03 ARAPAHOE
0900 PM 2 N SHAMROCK CO 1.00 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 0.88 INCH HAIL
04/28/03 ADAMS
1000 PM 10 N BYERS CO 61 MPH TSTM WIND GUST
04/28/03 ADAMS
1050 PM ELBA C0 1.00 INCH HAIL
04/28/03 WASHINGTON
BENTON/JKLocal storm report, Apr 30, 2:46 PM MDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NWS PUEBLO
246 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM 4 SW FORT COLLINS CO 0.88 INCH HAIL
04/30/03 LARIMER
0228 PM FORT COLLINS CO 1.00 INCH HAIL
04/30/03 LARIMERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 67 min |
| Apr 29, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 46 min |
| Apr 29, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 65 min |
| Apr 29, 6:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| Apr 29, 6:59 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 61 min |
| Apr 29, 7:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert | 55 min |
| Apr 29, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert | 52 min |
| Apr 29, 7:16 PM MDT | Tornado Warning | BOU | Morgan | 44 min |
| Apr 29, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 54 min |
| Apr 29, 7:32 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Apr 29, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 60 min |
| Apr 29, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 46 min |
| Apr 29, 9:01 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Apr 29, 9:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 62 min |
| Apr 29, 9:16 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 44 min |
| Apr 29, 9:27 PM MDT | Tornado Warning | BOU | Washington | 48 min |
| Apr 30, 1:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 58 min |
| Apr 30, 1:18 PM MDT | Tornado Warning | BOU | Lincoln | 57 min |
| Apr 30, 2:12 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 33 min |
| Apr 30, 4:15 PM MDT | Tornado Warning | BOU | Weld | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.